MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US LPS UNIV TIB HIN INS XSM 16MM; LPS AND S-ROM : KNEE TIBIAL INSERT

DEPUY ORTHOPAEDICS INC US LPS UNIV TIB HIN INS XSM 16MM; LPS AND S-ROM : KNEE TIBIAL INSERT
Catalog Number 198727116
Medical Device Problem Codes Fracture (1260); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 01/29/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Patient had a distal femoral replacement on (b)(6) 2021, patient has a bmi of 46-48 and was getting out of a chair and the poly dislocated.Upon further discovery during this revision surgery, they actually found out that the metal and the poly came apart.Doi: (b)(6), 2021.Dor: (b)(6), 2024.Affected side: unknown.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Please clarify if the tibial insert and tray came apart or did the tibial insert fracture.The insert fractured.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.The product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A records evaluation (mre) was not perform as part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.If additional information is made available, the investigation will be updated as applicable.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary - patient had a distal femoral replacement on (b)(6) 21, patient has a bmi of 46-48 and was getting out of a chair and the poly dislocated.Upon further discovery during this revision surgery, they actually found out that the metal and the poly came apart.Doi: (b)(6) 2021 dor: (b)(6) 2024 affected side: unknown the product was not returned to depuy synthes, however photos were provided for review.See attachment [(b)(4) device photo ad (b)(6) 2024, (b)(4) device photo ad (b)(6) 2024 (1)].The photo investigation revealed that the lps univ tib hin ins xsm 16mm was fractured at the edge of the hinge post.Additionally both components of the device have been dissociated.With the evidence provided we cannot confirm an implant dislocation.With the information provided is not possible to determine a potential cause at this moment.The mode of failure of the device is multi-factorial and consideration must be given to all other potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the lps univ tib hin ins xsm 16mm would contribute to the complained device issue.Based on the investigation findings, the potential cause is not established, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot - a manufacturing record evaluation was performed for the finished device product description: lps univ tib hin ins xsm 16mm product code: 198727116 lot number: jh2336 and no non-conformances or manufacturing irregularities were identified.Device history review - a manufacturing record evaluation was performed for the finished device product description: lps univ tib hin ins xsm 16mm product code: (b)(4) lot number: jh2336 and no non-conformances or manufacturing irregularities were identified.

Brand Name
LPS UNIV TIB HIN INS XSM 16MM
Common Device Name
LPS AND S-ROM : KNEE TIBIAL INSERT
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key18667175
Report Number1818910-2024-02640
Device Sequence Number20650970
Product Code KRO
UDI-Device Identifier10603295079415
UDI-Public10603295079415
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K091453
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Catalogue Number198727116
Device Lot NumberJH2336
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/29/2024
Supplement Date Received by Manufacturer02/14/2024
02/19/2024
04/25/2024
Initial Report FDA Received Date02/08/2024
Supplement Report FDA Received Date02/15/2024
02/27/2024
04/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN KNEE TIBIAL TRAY.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR
Patient SexMale